MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE

APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE
Model Number 20
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for investigation.Upon inspection, engineering determined that the proximal winding had slipped, blocking the port used for inflation and deflation of the device.The balloon did not appear to be broken.Upon clarification with the customer, it was discovered that the balloon did not have a hole as originally reported.The root cause of balloon not deflating is the slipping of the proximal winding, most likely due to excessive force.The catheters are designed in such a way that the proximal winding will slip or the balloon will burst under excessive force.This design prevents the force from being applied to the catheter body and breaking inside the patient and also prevents excessive force from being applied to the vessel itself.The instructions for use (ifu) cautions the user that balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Thrombectomy - "python wouldn't deflate and hole in balloon." type of intervention - thrombectory.Patient status - stable.

Brand Name
A4E04, PYTHON 9MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6382157
Report Number2027111-2017-01370
Device Sequence Number674191
Product Code DXE
UDI-Device Identifier00607915113438
UDI-Public(01)00607915113438(17)200303(30)01(10)1240961
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
20
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/03/2020
Device Model Number20
Device Catalogue Number20
Device Lot Number1240961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2015
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER PYTHON